MAUDE Adverse Event Report: BARD ACCESS SYSTEMS HEMOGLIDE PC DIALYSIS CATHETER KIT 23CM (14.5F) (LONG-TERM) (EXPORT ONLY); BLOOD ACCESS AND ACCESSORIES

BARD ACCESS SYSTEMS HEMOGLIDE PC DIALYSIS CATHETER KIT 23CM (14.5F) (LONG-TERM) (EXPORT ONLY); BLOOD ACCESS AND ACCESSORIES
Model Number N/A
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 10/12/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The information provided by bard represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bard.The device has not been returned to the manufacturer, at this time, for evaluation.A lot history review (lhr) of rexi2163 showed no other similar product complaint(s) from this lot number.Device has not been returned.
 
Event or Problem Description
It was reported that the patient had a hemoglide catheter, which cracked.The patient returned to the doctor who implanted it and it was removed.No reported patient injury.
 
Additional Manufacturer Narrative
The following were reviewed as part of this investigation: patient severity, frequency analysis, applicable previous investigation(s), sample (if available), applicable fmea documents, labeling, and applicable manufacture records.Based on a review of this information, the following was concluded: the complaint of splits in the catheter was confirmed, and it appeared that the catheter was damaged during use.One 23cm precurved hemoglide catheter was returned for investigation.The catheter exhibited evidence of use.Residue was observed on the connectors.A fibrous material was adhered to the external surface of the extension legs.The printing was partially worn from the bifurcation.What appeared to be biological residue was embedded within the cuff fibers.Longitudinal splits were observed in the d/l tubing within a 3cm section just distal to the bifurcation.The d/l tubing in this region was slightly yellow in color.A 4mm split was observed adjacent to the bifurcation.The proximal end of a 13mm split was observed 5mm from the distal end of the bifurcation.The proximal end of a 4mm split was observed 2.1cm from the distal end of the bifurcation.The proximal end of a 6mm split was observed 2.2cm from the distal end of the bifurcation.A microscopic examination revealed that the majority of the splits did not fully penetrate through the wall of the catheter.The split material was rough and granular.A functional test revealed that the catheter lumens were patent to infusion.When the catheter was pressurized, fluid only leaked from the split that was adjacent to the bifurcation.Due to the condition of the catheter, it appeared that the dual lumen tubing was damaged during use.Potential contributing factors of the damage include chemical degradation.The product ifu states, ¿use of ointments containing peg with this catheter can cause failure of this device.Chlorhexidine patches are the preferred alternative.Alcohol or acetone based solutions should not be used to clean the catheter or skin site as the clamping extensions and luer lock connectors may be adversely affected.Povidone iodine or dilute aqueous sodium hypochlorite solutions are the recommended antiseptic solutions to be used.¿ a lot history review (lhr) of rexi2163 showed no other similar product complaint(s) from this lot number.
 
Event or Problem Description

Brand Name
HEMOGLIDE PC DIALYSIS CATHETER KIT 23CM (14.5F) (LONG-TERM) (EXPORT ONLY)
Common Device Name
BLOOD ACCESS AND ACCESSORIES
Manufacturer (Section D)
BARD ACCESS SYSTEMS
605 n. 5600 w.
salt lake city UT 84116
MDR Report Key7001453
Report Number3006260740-2017-01966
Device Sequence Number1272374
Product Code MSD
UDI-Device Identifier00801741012570
UDI-Public(01)00801741012570
Combination Product (Y/N)N
Initial Reporter CountryZI
PMA/510(K) Number
K010567
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/10/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue Number5663230
Device Lot NumberREXI2163
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/13/2017
Event Location Hospital
Initial Date Received by Manufacturer Not provided
Supplement Date Received by Manufacturer12/14/2017
Initial Report FDA Received Date11/03/2017
Supplement Report FDA Received Date01/10/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age25 YR